Understanding the Drug: Is Tramadol an Opioid?
Anyone will tell you that besides admitting there is a problem with addiction identifying the type of drug that’s being abused is the first step in the recovery process. If you don’t know what is causing the problem, it is going to be difficult to find an Orlando treatment center to help you stop the cycle of abuse. Many people who have heard of tramadol aren’t sure if it is an opioid or not, which means if this is the drug being misused it may be difficult to come up with a plan of action. Well, the first step in deciding your opinion about this drug is to get a better understanding of what it is and how it can affect your body.
Tramadol is one of the least powerful painkillers on the market. Because of this many people don’t believe that tramadol is addictive, which couldn’t be further from the truth. This misconception can actually end up making the drug more dangerous because people get a false sense of security. Just because it is less potent doesn’t change the fact that is you are using it without a prescription, taking it in high doses, or taking it more often than you are considered to be abusing tramadol. Mixing this painkiller with other substances to increase and prolong its effects is also considered abuse. So of the signs of abuse are small pupils, changes in eating habits, nausea, slurred speech, headaches, trouble concentrating, and impaired coordination. It is crucial that you look for these symptoms as soon as possible because catching the abuse early is imperative to stopping addiction at the beginning. Drug abuse is always a concern even when it is used correctly and under the direction of a doctor. Another severe symptom of tramadol abuse is known as serotonin syndrome. If this condition is left untreated, it can become life-threatening. It is caused when too much serotonin is released and left in the brain. Serotonin is a chemical that is responsible for sending signals to your brain. The development of this syndrome is most common among patients who are taking tramadol and antidepressants simultaneously. Symptoms of this condition include agitation, confusion, jerky or rigid muscles, tremors, seizures, or coma.
People who become physically dependent on tramadol will experience a variety of withdrawal symptoms during recovery. These symptoms may include sweating, nausea, and vomiting. If a person has taken the drug for a prolonged time and at higher doses, they will experience these symptoms more severely.
Hope Centers of Central Florida is a leading Orlando treatment center offering the best treatment options for those suffering from addiction. Our experienced team is available to answer any questions our patients or their families may have during treatment including is tramadol an opioid? Call or visit us today to find out why people are coming to Orlando and us for the help they need.